Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

He Gave My 6 1/2 Year Old Tylenol Cold And Flu??

I'm beyond annoyed. I had my cousin watch my daughter and she told him she had a stuffy nose so instead of calling me and looking at the other medicines in the cabinet that are especially made for children he gave her an adult pill that could of caused her heart to stop. Caused her to faint, have to get her stomach pumped etc... I'm so mad.. What do you guys think. He said it was an honest mistake but not in my eyes.. He's a grown man in his thirties...

Answer Question
 
tagansmybaby

Asked by tagansmybaby at 6:31 AM on May. 12, 2009 in School-Age Kids (5-8)

Level 1 (0 Credits)
Answers (11)
  • " Caused her to faint, have to get her stomach pumped etc...I'm so mad.."


    are you saying it caused her to faint or could have caused her to faint? If it didn't effect her, I would be annoyed and would educate the cousin about which meds are OK for her to take if he ever cares for her again. If it "Caused her to faint, have to get her stomach pumped etc..." I would be STEAMING MAD!


    If he has no children of his own, it doesn't matter much what age he is. People with kids don't know about these things. An older lady (probably in her 60's) tried to offer me ASPRIN for my toddler the other day.... she didn't know you can't give aspirin to toddlers.


    Hope your DD is OK.

    VeronicaLee

    Answer by VeronicaLee at 7:15 AM on May. 12, 2009

  • Has your cousin ever watched kids before? Does he own a house plant that has survived or does he buy the fake ones? What a goober. Just let him watch the dog or cat next time.
    lilbit022009

    Answer by lilbit022009 at 7:19 AM on May. 12, 2009

  • I'm not even sure I'd let him watch the dog or cat either to be honest. I'm glad your DD is ok, if it was me? I think I'd have ripped him a new one.
    daisy521

    Answer by daisy521 at 9:20 AM on May. 12, 2009

  • Most people dont understand what medications can go to children. The thing with most of them is a child can take half the ammount of a medication that an adult would take. I hope your daughter is ok but i dont see just taking one pill causing a problem. Just make her more tired. But at the same time i do understand why you would be so mad. I guess i would expect people to look at the medication that says children on it and use some of that. I would talk to him and let him know what medications can be used on her.
    Anonymous

    Answer by Anonymous at 9:37 AM on May. 12, 2009

  • I agree with this -
    "If he has no children of his own, it doesn't matter much what age he is. People with kids don't know about these things. An older lady (probably in her 60's) tried to offer me ASPRIN for my toddler the other day.... she didn't know you can't give aspirin to toddlers."

    In addition to this he was a 30 yr old MALE. In my experience most men, weather they have kids or not are clueless with most child related things. You need to leave them very detailed instructions. If I have a choice I Never leave a child in the care of a male...relative or not. Most of the ones I've met are just too dumb in this are. It's not their fault, just the way it is.
    Hope your daughter was ok.
    Anonymous

    Answer by Anonymous at 11:09 AM on May. 12, 2009

  • I agree with some of the other posters, people who don't have kids and especially men just don't know what is safe for children. The younger the child the more clueless they are. I would be mad that he didn't call you for instructions, or at least read the package which would have said not to give to children.

    Now you know for the future to emphasize the obvious with babysitters without their own kids... I hope your daughter is allright and feeling better!
    risonski

    Answer by risonski at 11:39 AM on May. 12, 2009

  • He made a mistake, I doubt he would intentionally do anything to harm your child. Most kids, dependent on thier weight can take adult versions of medice, but like I said it is weight based, and has less to do with age.

    I would keep a place seperate for kids medication and one for adult medication that way in the future there isn't any confussion.
    luckysevenwow

    Answer by luckysevenwow at 11:56 AM on May. 12, 2009

  • it sounds like an honest mistake. there are plenty of people who don't understand medications and children even though it is common sense to us.
    aly38914290

    Answer by aly38914290 at 12:51 PM on May. 12, 2009

  • In the future inform all babysitters that NO medication of any kind is to be given without consulting you first.

    Honestly, you would think a man in his 30's would know better than to administer adult medication to a child, but then again, this is a MAN we are talking about.
    Anonymous

    Answer by Anonymous at 1:57 PM on May. 12, 2009

  • Sounds like an honest mistake to me... on YOUR part. For entrusting your daughter with someone who you obviously cannot trust to watch a child. Good job mom! YOU could have gotten your child hurt because YOU left her with someone like that and to top it off did not explain to him well enough to CALL or what to use if something happened. Maybe think next time?
    Anonymous

    Answer by Anonymous at 2:01 PM on May. 12, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN